Dilantin Overdose

If you take too much Dilantin, overdose symptoms may include shakiness, slurred speech, coordination problems, and nausea or vomiting. Treatment for an overdose will vary, depending on several factors, but may include giving certain medications, "pumping the stomach," or administering supportive care.

Can I Take Too Much Dilantin?

Dilantin® (phenytoin) is a prescription medication used to treat seizures in people with epilepsy. The effects of a Dilantin overdose will vary, depending on a number of factors, including how much of the drug was taken and whether it was taken with any other medicines, alcohol, or street drugs.
 
If you happen to take too much Dilantin, seek immediate medical attention.
 

Symptoms of an Overdose With Dilantin

If a person overdoses on this medication, the symptoms can vary. Some commonly reported symptoms include:
 
  • Unusual eye movements
  • Coordination problems
  • Joint pain
  • Shakiness (tremors)
  • Overactive reflexes
  • Lethargy
  • Slurred speech
  • Nausea and vomiting
  • Coma
  • Low blood pressure
  • Loss of life.
     

Treatment for a Dilantin Overdose

The treatment for a Dilantin overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Dialysis may also be helpful. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Careful monitoring of blood pressure
  • Other treatments based on complications that occur.
     
Know the Signs - Concussion Safety

Dilantin Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.